Jump to content



Photo

Diarrhoea


  • Please log in to reply
4 replies to this topic

#1 looneytune

looneytune

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 239 posts

Posted 27 September 2023 - 06:27 AM

Been on Duloxetine 30mg for 4 weeks with no diarrhoea problems

Then upgraded to 60mg for 2 weeks.....but start of 2nd week had bad diarrhoea

Then downgraded to 40mg for trial runs ( no pun intended) and now on 6th day of 40mg and still have diarrhoea....severe enough to cause wee accidents in bed through the night. As I write this it's been 13 days now of diarrhoea....at it's worst between 2/5 times a day. Doc gave me Imodium for 5 days and it made no odds

 

It's taken me two years and six meds (failures) to get to this point and I am at my wits end......FFS I don't wanna have to stop now as especially beginning to see some results in head department.....any thoughts,any one went through something similar?

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 27 September 2023 - 07:51 AM

I have read many posts of people who have went through similar events. Usually they have to come off Cymbalta completely. Most have success when using imodium to control the diarrhea but that is just a temporary fix anyway. Calcium has a constipating effect. You might try adding that on to your efforts to control this. It won't be a fix but any help is better than none. Another very effective medicine is Pepto-Bismol or Kaopectate. If your stool turn black that is a byproduct of these two meds.

 

Things that can help are...

  • Bananas
  • Rice
  • Applesauce
  • Toast
  • Soluble fiber

Things that can make it worse...

  • Fried and other fatty or greasy foods
  • High-fiber grain products, such as bran, whole grains, and brown rice
  • Carbonated drinks, like sodas or seltzer
  • Cruciferous vegetables, like cabbage, broccoli, and cauliflower
  • Beans and legumes
  • Bell peppers
  • Corn
  • Berries
  • Prunes
  • Foods sweetened with sorbitol

Very important to stay hydrated.


#3 looneytune

looneytune

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 239 posts

Posted 27 September 2023 - 09:27 AM

Been on 30mg for 4 weeks

Then on 60mg for 2 weeks

Then on 40mg for 2 weeks...................... (by the time my next week appoint comes up)

 

devastated if I have to come off but it's beginning to look that way

 

Next question, how do I safely come of the 40's considering the relatively short time on them. I already feel "over" the drop from 60mg to 40

 

PS I have Ankylosing Spondyltis and courtesy of that particular disease also have it's bedfellow malady, IBS

 

I have went from anxiety and depression to severely pi**ed off and fed the f*ck up

 

Thanks guys.....I have been on some sites but this one is killer...thanks again

 

A Scottish twit

 

PPS 1st step reduce 40mg back to original, diarrhoea free, 30mg? with docs say so


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 27 September 2023 - 10:36 AM

Just my opinion but if you are doing well enough I would drop to 20 mg. 

 

Please keep us informed on how you are doing. That is how we learn.

 

P.S. Thanks for the kind words, they are always appreciated.


#5 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,213 posts
  • LocationKent, UK

Posted 27 September 2023 - 05:16 PM

You need to give the dosage chance to settle down. This has been, and always will be, the bane of these drugs. Nothing happens very quickly and the mistakes we often see is when people react too quickly and often end up becoming worse than they set out to be. 

 

A few years ago, the starting doses were lower, and patients were left of these doses for a lot longer, whereas today, most doctors "recommend" to updose within the first 1-2 weeks, which could not be more wrong. The neural pathways in the brain simply cannot adjust in this short period of time. 

 

It is not a matter of discussion, it is a fact. But you try telling a doctor what to do.... (at least in the UK).

 

Good to know that I have another fellow member my side of the pond - speaking of which, you will need my help if you want to import Kratom that we spoke of a couple of days ago in your other thread. It is a legal substance to take over here, and legal to purchase outside of GB, but illegal to SELL within our island. Stupid rules, but what can I say. 

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users